Take this seriously!
Please don't be fools and try to blame creatine. There are over a 100 peer reviewed studies on the safety of creatine. It is a scientific impossibility for a person to orally ingest any substance and have this same substance randomly affect the triceps of 12+ individuals all at the same time. I hope you are kidding me!
We need to have a more qualified doctor who is not trying to cover up steroid use among these athletes check the triceps all of these individuals to see where all of them injected contaminated steroids and have the blood tested for steroids. More than likely the cause of these muscle-specific injuries was underground water-based injectable steroids and/or testosterone which become contaminated very easily that were injected into the triceps of these players. All the symptoms point directly to this diagnosis! The doctors Winkler's diagnosis is ridiculous. Make sure that their blood gets tested for anabolic steroids and NOT creatine, otherwise you will never know the truth! There is a likelihood that the injected muscle building and performance enhancing steroid was the same one used by Olympic sprinter Ben Johnson called stanazolol aka winstrol. Read comments in bold below.
Three of the McMinnville High School players also were diagnosed with a rare soft-tissue condition called "compartment syndrome," which caused soreness and swelling in their triceps. They underwent surgery to relieve the pressure. "Compartment syndrome," can occur very easy at the site of an injection. The triceps are commonly used as intra-muscular injection sites. Every fact points to contaminated black market steroids being injected into these players triceps. Creatine is 100% safe and could never cause these side effects.
The 19 players all had elevated levels of the enzyme creatine kinase, or CK, which is released by muscles when they're injured, said Dr. Craig Winkler of Willamette Valley Medical Center in McMinnville. High CK levels can lead to kidney failure if not properly treated. All caused by a site injected compound into the triceps!
"To have an epidemic like this is very weird," Winkler said. The epidemic is weird but the scenario is easily explained-- a bunch of kids starting their steroid cycle prior to football season is very common and these steroids can be easily obtained on the internet.
Officials said the cause was still a mystery, but high CK levels can result from vigorous exercise or the use of certain medications or food supplements. "Officials" Official what's? It is impossible for food supplements to be orally ingested and then randomly "attack" the triceps of over a dozen athletes. This can only occur by all the individuals introducing an exogenous substance into the triceps...more than likely via injection. Let's be careful who we call "officials".
Five of the athletes were treated in the emergency room and sent home. The other 11 were admitted to the hospital and given intravenous fluids to maintain adequate hydration and prevent kidney failure, he said.
Ten boys remained hospitalized Sunday, but they were in good condition and were expected to be released Monday, said Rosemari Davis, Willamette Valley Medical Center's chief executive officer.
Practices for all fall sports start Monday. The exact time athletes would have just started a cycle of steroids.
Before their symptoms started this past week, the players were at an immersion camp organized by first-year coach Jeff Kearin. Winkler said the players worked out last Sunday at the high school's wrestling room, where temperatures reached 115 degrees. Heat has nothing to do with localized injury caused by steroid injection.
He said the high temperature and dehydration may have played a role. He also said officials will look at water sources and what the kids had to drink, including power mixes. Wrong direction -- today's young athletes are sophisticated and are far more knowledgeable of how to use anabolic steroids from easily attained information on the internet.
Winkler said blood test results expected Tuesday could show whether the athletes ingested creatine, which is found in legal high-powered protein supplements. He added officials are not testing for steroids because it would be unlikely for that many students to have access, and "creatine makes way more sense." Winkler is a fool or is trying to cover this up! The only reason Winkler would suggest testing for creatine rather that steroids would be to cover up the truth. If Winkler seriously believes that drinking a creatine drink could magically and randomly affect the triceps, and only the triceps muscles, of over a dozen athletes simultaneously, he should be stripped of his medical license. Even worse, if Winkler is involved in a steroid cover up, he should be stripped of his medical license! The feds need to circumvent Winkler, get control of the blood and have it tested for anabolic steroids and high levels of testosterone.
Two players said Sunday that supplements were not a factor.
Fullback and linebacker Jacob Montgomery, one of the 10 still hospitalized, said he first experienced tightness in his triceps and forearms Tuesday.
"They swelled to the verge of popping," the 17-year-old senior said in a telephone interview. "I thought it was just swelling from an intense workout." This could only happen from contaminated black market steroids/testosterone causing severe muscle trauma at the injection site i.e., the triceps.
Montgomery said he went to get checked out Wednesday after learning another player was taken to the hospital.
He and fellow senior Josh Nice said neither they nor any of the other players have taken any supplements or performance enhancers. Did we expect these kids to admit to using steroids and ruin their reputation and athletic career?
"They don't know what's behind this whole thing," said Nice, a wide receiver hospitalized since Friday. He added he hopes to return to practice as soon as possible.
Winkler said the hospital and school began screening players fo r CK after the first few were brought to the hospital early last week.
The normal range for CK is 35 to 232 units per liter, but some students showed levels as high as 42,000, putting them at risk of kidney injury, Winkler said. Those with levels in the 3,000 range were treated in the hospital's emergency room and released, while those with levels above 10,000 were admitted. Again, pointing to trauma caused in the muscle at the site of injection!
Superintendent Maryalice Russell told The Oregonian newspaper she doesn't believe Kearin's workout was excessive. She also said she has no evidence steroids or supplements were involved.
"I don't have any information at this time that would indicate that's the case," she said. "I'm continuing to look at additional information as it may come my way."
A home phone listing for Kearin could not be found. But one of his former Cal State Northridge colleagues told The Oregonian that Kearin is "very conscientious about the high school development and the kids."
"His personality is not a big, hard-nosed, lineman's mentality, or a weight-room-mentality guy," Los Angeles Valley College coach Jim Fenwick said.
Tom Welter, Oregon School Activities Association executive director, said the organization's medical committee will investigate and make recommendations to the executive board after its next meeting in September. The OSAA oversees school sports in the state.
"It's a really bizarre situation," said Nice's mother, Margaret Nice, whose son Daniel also remains hospitalized. "But we're all trying to hang in here and hope and pray that they can come up with the answer to what caused this." Look only to the needle!